Alert archive / North Carolina / Wind Advisories in 2008
Wind Advisory 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Mar 4, 2008, 3:18 PM EST. It took effect at Mar 4, 2008, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 3:18 PM EST (20:18 UTC)
- In effect from
- Mar 4, 2008, 7:00 PM EST
- Expired
- Mar 5, 2008, 3:42 AM EST
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 042018 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 318 PM EST TUE MAR 4 2008 NCZ095-103-104-051000- /O.NEW.KMHX.WI.Y.0004.080305T0000Z-080305T1000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 318 PM EST TUE MAR 4 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST WEDNESDAY. STRONG SOUTHERLY WINDS ARE EXPECTED AHEAD OF AN APPROACHING COLD FRONT THIS EVENING THROUGH EARLY WEDNESDAY MORNING. THE FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND MOVE OFFSHORE EARLY TOMORROW MORNING...WITH DIMINISHING WINDS FROM THE SOUTHWEST TO WEST THROUGH TOMORROW AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS72 KMHX 050842 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 342 AM EST WED MAR 5 2008 NCZ095-103-104-050945- /O.CAN.KMHX.WI.Y.0004.000000T0000Z-080305T1000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 342 AM EST WED MAR 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT RESPONSIBLE FOR STRONG WINDS OVER THE REGION OVERNIGHT HAS MOVED OFF THE COAST. THEREFORE THE THREAT OF STRONG WINDS HAS DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 4, 11:25 AM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Mar 4, 11:25 AM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1125 AM EST TUE MAR 4 2008
.SYNOPSIS...
ALL EYES ARE FOCUSED ON A STRENGTHENING AREA OF LOW PRES OVER THE
GULF STATES THAT WILL MOVE NORTHWEST OF THE AREA TONIGHT. A COLD
FRONT ASSOCIATED WITH THIS LOW WILL SWEEP ACROSS THE AREA LATE
TONIGHT...BRINGING POTENTIALLY SEVERE THUNDERSTORMS WITH IT. THIS
WILL BE BRIEFLY FOLLOWED BY HIGH PRESSURE ON THURSDAY. ANOTHER
STORM SYSTEM COULD AFFECT THE AREA FRIDAY INTO FRIDAY NIGHT. HIGH
PRESSURE SHOULD BUILD IN FOR THE LATTER PART OF THE WEEKEND INTO
EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
FOR REST OF TODAY...UPDATED TO RAISE POPS TO 30 PERCENT FOR COASTAL
PLAINS THIS AFTN. SCT PRE-FRONTAL ACTIVITY DEVELOPING BETWEEN ILM
AND CHS WILL AFFECT INLAND SECTIONS THIS AFTN. MINOR ADJUSTMENT TO
TEMPS AND DEW POINTS.
/PREVIOUS TONIGHT DISCUSSION/
SPCS DAY ONE OUTLOOK SHOWS A SWATH OF MODERATE OVER THE
REGION FOR TONIGHT. CONSENSUS SUGGEST A SQUALL LINE DEVELOPING TO
OUR WEST AND THEN MOVE QUICKLY THROUGH THE EAST SOME TIME LATE
TONIGHT...LIKELY A LITTLE FASTER THAN MODELS SUGGEST. EXPECT LITTLE
ADDITIONAL SHOWER/STORM ACTIVITY OUTSIDE OF THIS MAIN LINE...WITH
RAINFALL...POSSIBLY HEAVY...ONLY MEASURING AROUND A HALF AN INCH ON
THE AVERAGE. THE NOTABLE THREATS TNT WILL BE STRONG STRAIGHT LINE
WINDS. THE LL JETS ARE EXP TO BECOME ENHANCED OVER THE REGION LATE
TNT AS THE LOW BECOMES MORE NEG TILTED AND RAPIDLY INTENSIFIES TO
OUR NW. WITH THE WIND FLOW BECOMING MORE NORMAL TO THE POTENTIAL
STORM MOTION EXP A STRAIGHT LINE/BOW TYPE EVENT WITH POTENTIAL FOR
60-70KT WINDS. ANOTHER THREAT THAT IS BECOMING MORE WORRISOME IS THE
POTENTIAL FOR TORNADIC STORMS. THE DIRECTIONAL SHEAR IS SLOW TO
BECOME UNIDIRECTIONAL...WHICH WILL LEAVE THE POTENTIAL FOR ROTATION
AT THE ONSET...AND OF COURSE LATER IN THE HOT SPOT CYCLONIC FLOW
REGIONS OF A POTENTIAL BOW. HAIL SEEMS LIKE THE LESSER THREAT
COMPARED TO WIND AND TORNADOS...BUT WITH A STRONG UPDRAFT SYSTEM CAN
NEVER RULE IT OUT. THERE IS A HIGH LIKELYHOOD THAT A WATCH WILL BE
ISSUED LATER TONIGHT AS THIS FRONT APPROACHES.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THE AIRMASS BEHIND THE FRONT EARLY WED MORNING WILL NOT HAVE A
NOTABLE TEMPERATURES DROP AS MUCH AS A DEW POINT DROP. LOOK FOR
THE AIR TO DRY SIG...BUT TEMPS DROP LESS THAN 10 DEG FROM TODAY.
THE BRIEF PERIOD OF HIGH PRES WILL KEEP CONDITIONS NEAR CLIMO
THROUGH THU WITH NO CHANCE FOR RAIN.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A DEEPLY AMPLYFIED TROF OVER THE GREAT LAKES WILL TRIGGER A SFC
LOW OVER FL THAT WILL RIDE N ALONG THE CAROLINAS. THE PLACEMENT
OF THE LOW VARIES FROM THE W PART OF THE STATE TO THE COAST...SO
FOR NOW WILL JUST CARRY A GENARIC 40% CHANCE OF RAIN...THOUGH THIS
COULD EASILY BE BUMPED UP LATER TODAY IF IT LOOKS LIKE MORE OF AN
INLAND TRACK. GIVEN THE UNCERTAINTY FOR NOW HAVE ALSO LEFT TSRA
OUT EXP FOR THE COASTAL WATERS...BUT IF INLAND THAN WOULD EXP THE
POTENTIAL FOR THUNDER. AS THE UPPER LVL TROF SWINGS THROUGH SAT
WILL SEE A NOTABLE TEMP DROP BACK INTO THE 50S AND 30S.
&&
.AVIATION /15Z TODAY THROUGH SATURDAY/...
SCT-BKN SCU AFFECTING THE TERMINALS EARLY THIS AFTN MOSTLY AROUND
3-4K FT...BUT MAIN ISSUE ATTM IS GUSTY SLY WINDS IN THE 25-30KT
RANGE. THIS WILL CONTINUE THROUGH THE EVENING WITH GUSTS TO AROUND
35 KT POSSIBLE AS GRADIENT TIGHTENS. PATCHY MVFR CIGS ALSO POSSIBLE
THROUGH THE AFTN BASED ON UPSTREAM OBS. SEEING SOME SHOWERS DVLP
UPSTREAM S OF AREA OFF KMYR...AND SOME OF THIS ACTIVITY COULD AFFECT
MAINLY WRN TERMINALS AFTER 17Z. WILL REEVALUATE TIMING OF CONVECTION
THIS EVENING WITH 18Z TAF ISSUANCE...BUT INITIALLY AGREE WITH
PREVIOUS PACKAGE IN BRINGING MAIN BAND/LINE TO WRN TERMINALS AROUND
1Z AND COASTAL RUNWAYS ABOUT AN HOUR LATER.
WE ARE EXPECTING A BROKEN TO SOLID LINE OF FORCED
CONVECTION/SHOWERS-STRONG TO SEVERE THUNDERSTORMS/ THIS EVENING
AHEAD OF THE COLD FRONT WITH BRIEF IFR/LIFR CONDITIONS. WINDS HAVE
THE POTENTIAL TO GUST IN EXCESS OF 45 KT AS THE LINE MOVES THROUGH
3-8Z TONIGHT. VFR CONDITIONS EXPECTED WEDNESDAY AND THURSDAY WITH
HIGH PRESSURE MOVING ACROSS THE AREA. THE MODELS ARE BEGINNING TO
COME TOGETHER WITH DEVELOPING LOW PRESSURE IN THE GULF OF MEXICO
THURSDAY MOVING RAPIDLY NE ACROSS NC FRIDAY INTO FRIDAY NIGHT.
WIDESPREAD PRECIPITATION WILL BE POSSIBLE WITH THIS SYSTEM ALONG
WITH POSSIBLE IFR CONDITIONS. IMPROVING WEATHER EXPECTED SATURDAY AS
DRIER AIR BUILDS BACK INTO REGION.
&&
.MARINE...
ONLY MINOR TWEAKS MADE TO WIND/WAVE GRIDS BASED ON CURRENT
TRENDS...BUT OVERALL FORECAST LOOKS ON TRACK WITH NO CHANGES MADE TO
HEADLINES. STEADILY INCREASING SLY WINDS/WIND WAVES THROUGH THE DAY
AHEAD OF STRONG FRONTAL SYSTEM WILL LEAD TO RAPIDLY DETERIORATING
BOATING CONDS TODAY AND TONIGHT. WILL NEED TO EVALUATE 12Z GUIDANCE
FOR POSSIBLY UPGRADING ZONES CURRENTLY IN SC TO GALES THIS
EVENING/TONIGHT.
PREVIOUS DISCUSSION...TWO MAJOR SYSTEMS WILL PRODUCE HAZARDOUS
BOATING CONDITIONS OVER THE WATERS THIS WEEK. THE FIRST IS A STRONG
COLD FRONT WITH GALE FORCE WINDS AND STRONG TO SEVERE THUNDERSTORMS
WHICH WILL APPROACH THE AREA TODAY AND CROSS THE WATERS TONIGHT. THE
SECOND SYSTEM IS A DEVELOPING AREA OF LOW PRESSURE WHICH WILL MOVE
RAPIDLY FROM THE GULF OF MEXICO THURSDAY THEN MOVE NORTHEAST ACROSS
NC FRIDAY. GALE FORCE WINDS ARE POSSIBLE WITH THIS SYSTEM BUT WILL
FORECAST STRONG SMALL CRAFT ADVISORY CONDITIONS UNTIL WE GET A
BETTER HANDLE ON THE STRENGTH...TIMING AND TRACK OF THE LOW.
NO CHANGES TO CURRENT HEADLINE CONFIGURATION TODAY/TONIGHT WITH GALE
WARNINGS CENTRAL WATERS AND STRONG SMALL CRAFT ADVISORIES REMAINDER
OF THE COASTAL WATERS AND SOUNDS. SEAS ARE ALREADY BUILDING TO 6
FEET AND WINDS GUSTING TO 25+ KT EARLY THIS MORNING. WINDS WILL
CONTINUE TO INCREASE AND SEAS BUILD REACHING A PEAK THIS EVENING
AHEAD OF THE COLD FRONT WITH SUSTAINED WINDS AROUND 35 KT AND SEAS
AROUND 12 FEET EXPECTED. THE FRONT WILL BE OFF THE COAST BEFORE 12Z
WEDNESDAY WITH WINDS SHIFTING FROM SOUTH TO WEST AND DECREASING TO
10-15 KT WEDNESDAY AFTERNOON DUE TO A LACK OF COLD AIR ADVECTION
FOLLOWING THE FRONT. SEAS WILL TAKE UNTIL WEDNESDAY EVENING TO
SUBSIDE BELOW ADVISORY LEVELS. THURSDAY LOOKING LIKE THE BEST DAY
THIS PERIOD AS HIGH PRESSURE BUILDS OVER THE AREA WITH LIGHT
WINDS/SLIGHT SEAS.
THERE ARE STILL DIFFERENCES IN THE TIMING AND TRACK OF THE GULF LOW
WHICH WILL TRACK OVER THE STATE OR ALONG THE COAST FRIDAY. THE 00Z
GFS IS FORECASTING STORM FORCE WINDS SOUTH OF HATTERAS AND WAVEWATCH
SEAS TO 11 FT BUT SEEMS OVERDONE. FOR NOW WILL FORECAST WINDS TO
25-30 KT AND SEAS TO 8 FEET. COLD AIR FOLLOWS THIS LOW AND WILL KEEP
WINDS/SEAS AT ADVISORY LEVELS THROUGH SATURDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
WEDNESDAY FOR AMZ130-135.
GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
AMZ152-154-156.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST
WEDNESDAY FOR AMZ150.
SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ158.
&&
SYNOPSIS...SJ
NEAR TERM...JBM/SJ
SHORT TERM...SJ
LONG TERM...SJ
AVIATION...MW/JME
MARINE...MW/JMEHazardous weather outlook, Mar 4, 8:45 AM EST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 845 AM EST TUE MAR 4 2008 NCZ029-044>047-079>081-090>095-098-103-104-050900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 845 AM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS...TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE ACROSS THE REGION TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS GEORGIA AND SOUTH CAROLINA THIS AFTERNOON...THEN MOVE OVER EASTERN NORTH CAROLINA THIS EVENING. THE PRIMARY THREATS FROM THIS LINE WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY WITH ANY THUNDERSTORMS THAT FORM AHEAD OF THE MAIN LINE. HAIL AND HEAVY RAINS WILL ALSO BE POSSIBLE. THE THREAT FOR SEVERE WEATHER MAY BE ESPECIALLY ENHANCED ACROSS THE REGION THIS EVENING AS THE ENVIRONMENT BECOMES SUPPORTIVE OF STRONG DAMAGING WINDS. THE APPROXIMATE TIME FRAME OF THE THREAT IS FROM 800 PM STARTING IN THE COASTAL PLAINS...THROUGH 300 AM ACROSS COASTAL SECTIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
Nearby
Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.